Alert archive / South Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 40, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jul 20, 2021, 1:18 PM EDT for 4 counties in South Carolina. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2021, 1:18 PM EDT (17:18 UTC)
- Expired
- Jul 20, 2021, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Edgefield County, SC, Lexington County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 52 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jul 20, 8:03 AM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 20, 8:03 AM EDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Columbia SC 803 AM EDT Tue Jul 20 2021 .SYNOPSIS... A nearly stationary front, and copious atmospheric moisture, will continue to provide high chances of showers and thunderstorms again Today. A transition to more typical summerlike weather, with a chance of mainly afternoon and evening thunderstorms, expected mid to late week. && .NEAR TERM /THROUGH TONIGHT/... It would appear as if there will be similar conditions as the past few days. Pwat values remain high, with readings over 2 inches across the area. Plenty of low-level boundaries will combine with weak upper shortwaves moving through on a southwest flow aloft. With the sounding profiles very moist throughout, the majority of the rain will be in the form of showers, with only isolated to scattered thunderstorms possible due to limited instability. Portions of the area are under a slight risk of heavy rainfall. Rainfall may be heavy at times, and this could cause some flooding issues in urban areas, and in rural areas that have already received significant rainfall amounts over the last day. Daytime highs will only be in the low to mid 80s due the amount of clouds, moisture, and expected afternoon rains. Lows tonight back down to around 70 degrees. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Array of guidance continues to indicate that the closed low will retrograde westward into TX/SW US, while the upper trough deepens over the NE and Mid Atlantic coast, through the period. Upper flow over our region will transition into more W/NW Wednesday, with h5 streamline analysis still indicating appearance of some convergence aloft. Ensembles agree on maintaining high moisture over the region Wednesday, then shifting the band of greatest moisture a little farther south towards the S FA and the coast, with some drier air moving in across the north, Wed nt/Thu. NBM responds with a trend towards lesser POPs. && .LONG TERM /THURSDAY THROUGH MONDAY/... Ensemble guidance continues in good agreement that the east coast upper trough remains over the east coast, with NW flow aloft for our region, and PW values near climatological normals. By late in the forecast period, the upper trough is expected to lift, with weak high pressure axis aloft shifting into our region. Will expect a typical summerlike pattern through much of the period with scattered mainly diurnal convection && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Varied restrictions for the remainder of the day. Short periods of VFR outside of rain and thunderstorms, but mainly MVFR/IFR. LIFR/IFR visibilities will improve at Augusta terminals by 13z and ceilings should begin lifting to MVFR by noon due to better mixing thru rainfall. Confidence is still low in the timing and location of, if any, VFR improvement. Brief periods of clearing possible but for the most part MVFR outside of rain and storms. Overnight conditions will be dependent on location of rainfall this evening. Winds outside of any convection should generally be light and variable. EXTENDED AVIATION OUTLOOK...Restrictions possible each day within thunderstorms and early morning stratus/fog. Chances of restrictions may decrease later this week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 20, 3:58 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 358 AM EDT Tue Jul 20 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-210800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 358 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Locally heavy rain possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 20, 10:40 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1040 AM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 10 S MONETTA 33.71N 81.60W
07/20/2021 AIKEN SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THE ROADWAY
FLOODED AT THE INTERSECTION OF KEDRON CHURCH
ROAD AND CUMBEE TRAIL ROAD.
&&
LCVLocal storm report, Jul 20, 10:41 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1041 AM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 4 S MONETTA 33.79N 81.61W
07/20/2021 AIKEN SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED ONGOING FLOODING
OF THE ROADWAY ALONG OLD SHOALS ROAD NEAR
THE BRIDGE CROSSING MCTIER CREEK. THIS IS
JUST NORTH OF THE INTERSECTION OF OLD SHOALS
ROAD AND MT. PLEASANT ROAD. ROADWAY
CURRENTLY CLOSED.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:14 PM EDT | Areal Flood Advisory | CAE | Calhoun, Clarendon, Orangeburg | 2 hr |
| Jul 19, 9:02 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Edgefield, Lexington, Richland, Saluda | 3 hr |
| Jul 19, 11:39 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 111 min |
| Jul 20, 9:16 AM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 3 hr |
| Jul 20, 4:05 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield | 3 hr |
| Jul 20, 5:07 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 3 hr |
| Jul 20, 3:44 PM EDT | Special Weather Statement | CAE | Richmond | 61 min |
Nearby
Areal Flood Advisories in South Carolina, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.